MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 4; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 4; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 74022224
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Pain (1994); Loss of Range of Motion (2032)
Date of Event 09/29/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was found to have poor range of motion and experiencing more pain than expected.An aspiration was performed to rule out infection.
 
Additional Manufacturer Narrative
The associated complaint device were not returned.A clinical evaluation was conducted and based on the information provided the root cause of the poor range motion captured in c-212242, c-212279, c-212283, c-212304, c-212306), multiple fall history captured in (c-226008), and the left knee arthrofibrosis captured in c-212242, c-212279, c-212283, c-212304, c-212306, could not definitively be determined.However, the reported non-compliance, chronic opioid usage, morbid obesity(weighing 260.7 pounds), and fall history cannot be ruled out as contributory factors to the reported issues.The future impact to the patient cannot be determined.No further clinical/medical assessment is warranted at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
JOURNEY TIBIA BASE NP LT SZ 4
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7929012
Report Number1020279-2018-01993
Device Sequence Number16609178
Product Code JWH
UDI-Device Identifier03596010554321
UDI-Public03596010554321
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2025
Device Catalogue Number74022224
Device Lot Number15AM07388
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;